MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number GL-303
Medical Device Problem Codes Component Missing (2306); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the product's needle was not in the needle holder as it should be.The needle could not be taken out immediately it was hidden in a plastic enclosure.To take the needle out, one has to open the plastic enclosure.Accordingly, it was disturbing for a complicated surgery.Patient involvement was unknown.
 
Additional Manufacturer Narrative
Based on review of the file, this report was updated from a malfunction to a non-reportable event.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis summary: post market vigilance (pmv) received twenty-eight devices.The visual inspection of the returned products noted twenty-eight sealed products.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The retainers were inspected and the needle was parked improperly in some retainers.Send to engineering for improperly parked needles.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of twenty-eight device.The visual inspection of the returned products noted twenty-eight sealed products.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The retainers were inspected and the needle was parked improperly in seven out of the twenty-eight retainers.Engineer concluded that since there are no records of any issues with the vision system during the packaging of this lot, the needles shifted after it left the form, fill, and seal machine.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.The root cause of the inaccessible needles cannot be reliably determined considering vision systems are in place to prevent this issue and there is no indication that they were not functioning properly during the manufacturing of this lot.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key6900239
Report Number1219930-2017-07482
Device Sequence Number16416510
Product Code GAM
UDI-Device Identifier20884521045221
UDI-Public20884521045221
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberGL-303
Device Catalogue NumberGL-303
Device Lot NumberA6M0526X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer09/07/2017
12/15/2017
01/23/2018
04/19/2018
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date10/18/2017
01/09/2018
01/26/2018
04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1